Alert archive / New York / Special Weather Statements in 2017

Special Weather Statement, NWS Buffalo, NY

January 5, 2017Wyoming County, New York

NWS Buffalo, NY issued this special weather statement at Jan 5, 2017, 7:40 AM EST for Wyoming County, New York. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 5, 2017, 7:40 AM EST (12:40 UTC)
Expired
Jan 5, 2017, 9:00 AM EST
In force
80 min
Issued by
NWS Buffalo, NY

County Wyoming County, NY

The radar

The Buffalo radar (KBUF), 52 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 0.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2017-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2017-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1283 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

577 
WWUS81 KBUF 051240
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
740 AM EST THU JAN 5 2017

NYZ012-019-020-085-051400-
Southern Erie-Cattaraugus-Chautauqua-Wyoming-
740 AM EST THU JAN 5 2017

...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHERN ERIE...NORTHERN
CATTARAUGUS...WESTERN WYOMING AND NORTHEASTERN CHAUTAUQUA COUNTIES...

A band of lake effect snow producing snow fall rates of 2 inches per
hour will remain in place through mid morning across southern Erie,
western Wyoming, northern Chautauqua, and northern Cattaraugus
counties. This band of snow is expected to begin to drift north late
this morning.

Winds in excess of 30 mph are expected with this band of lake effect
snow, producing blowing and drifting snow.

Locations impacted include...
Dunkirk, Fredonia, Boston, Eden, Springville, Colden, Gowanda, Silver
Creek, Angola and Arcade.

This includes Interstate 90 between exits 59 and 57A.
This includes Route 219 from Boston to Springville. 

Use extra caution if you must travel into or through this band of
heavy lake effect snow. Visibility will be reduced to less than an
eighth of a mile with deep snow cover on roads.

LAT...LON 4244 7950 4248 7947 4253 7939 4260 7919
      4262 7917 4282 7832 4269 7810 4252 7829
      4234 7972
$$

Hitchcock

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 5, 6:40 AM EST, 1 hour earlier.

Area forecast discussion, Jan 5, 6:40 AM EST, 1 hour before
Area Forecast Discussion
National Weather Service Buffalo NY
640 AM EST Thu Jan 5 2017

.SYNOPSIS...
A deep trough over the eastern half of the continent will keep below
normal temperatures in place through the weekend and into early
next week. The prolonged stretch of cold weather will be accompanied
by significant lake snows east of both lakes where the typical lake
effect snowbelts will receive multiple feet of snow.

&&

.NEAR TERM /THROUGH TONIGHT/...
On going lake snows east of Lakes Erie and Ontario will remain the
primary concern during this period.

Synoptically...the lake snows will be supported by a deep full
latitude trough whose axis will be centered over the eastern half of
the continent. This will keep a feed of sub-arctic air in place over
the Lower Great Lakes...where H85 temps averaging -17 to -20c will
maintain plenty of instability over the lakes. The feature to watch
today and tonight though will be a weak shortwave that will play a
role in shifting around the placement of the lake snow bands.

As of 10z...a weak shortwave was seen on WV imagery over the Upper
Mississippi Valley. As this feature moves across the Upper Mid West
and approaches the Lower Great Lakes this evening...it will help to
back the low level flow. This steering flow was generally 260-270
early this morning...but as we work through the midday and into the
afternoon...that will back to 240-250 degrees...which will push the
corresponding lake bands northward toward the ART and BUF metro
areas. The snows should reach ART by early to mid afternoon...but
may not reach downtown BUF until the evening rush hour commute.

Given a cap of less than 10k ft and drying in the mid levels...
snowfall rates off Lake Erie will be tempered through the morning
hours. Rates will average a half to one inch per hour off Lake
Erie...while deeper moisture and much stronger mid lake convergence
will support rates of up to two inches per hour off Lake Ontario.
As we push deep into the afternoon...synoptic moisture will
increase...and this should lead to higher snowfall rates. Rates could
easily exceed two inches an hour when the Lake Erie band is in the
Buffalo metro area late today with similar rates near Watertown.
This should translate into daytime snow accumulations that will
average 4 to 7 inches in the steadiest Lake Erie snows...to more
than a foot near and just north of the Tug Hill. Lesser amounts...
albeit it still significant to travel...will continue to support
lake snow advisories for Genesee and Allegany counties.

Tonight...the aforementioned mid level shortwave will pass our
region during the evening...after which winds will veer back to
around 270 deg. This will shove the lake snows back to the south...
but not before they seriously disrupt evening commuters in both BUF
and ART. While the lake snows will initially be well organized and
include 2 inch/hour snowfall rates...a fair amount of mid level
moisture will be peeled away in the wake of the shortwave...and this
could have an impact on rates as we push through the overnight.

Outside of the lake snow areas...partly cloudy skies will
occasionally yield some flurries. Otherwise the region will
experience brisk and cold conditions today with the mercury only
forecast to climb into the low to mid 20s for most areas. Parts of
the southern tier may not make it out of the teens. These temps will
be some 10 deg f below normal. Tonight...temperatures will settle to
between 10 and 15 in most areas.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
During this period...the axis of broad upper level troughing will
translate eastward from the Upper Great Lakes to New England...
with the trough also deepening/sharpening up over time as it ingests
additional shortwave energy diving southeastward from northern
Canada. As a result we can expect a cold cyclonic flow to persist
across our region...which will in turn maintain lake effect snows
downwind of both Lakes Erie and Ontario.

Looking in a bit more detail at the large-scale environment...this
period will feature lake equilibrium levels remaining in the vicinity
of 10 kft...with consistently deeper background moisture found over
and downwind of Lake Ontario. For this reason the Lake Ontario LES
should continue to generally be better organized compared to its
Lake Erie counterpart...though there will be periodic fluctuations
in intensity as shortwave features periodically cross the region
and provide periods of enhanced moisture and lift as they approach...
and are followed by drying and subsidence in their wake.

With respect to the location of the lake snows...a general westerly
flow will be in place across the region Friday and Friday night...
Off Lake Erie...this will help to focus the lake snows from the
Chautauqua Ridge eastward across the Ski Country well south of
Buffalo...while the Lake Ontario lake snows will tend to remain
across or in the vicinity of the Tug Hill Plateau. During this
time frame...it appears that affected areas east of Lake Ontario
will be likely to pick up additional headline-worthy amounts...
while somewhat lesser snowfall totals will be more likely east of
Lake Erie.

As we move into Saturday...the low level flow across our region
will begin to back some and also become more sheared as the core of
the upper level trough and attendant weak surface trough approach
our region from the northwest. This will result in the lake snows
lifting a bit further northward toward the Buffalo and Watertown
areas while also weakening some during the day. The aforementioned
trough will then drop southeastward across our region Saturday night
and early Sunday...with an attendant increase in moisture and large-
scale lift likely to at least briefly invigorate the lake snows
for a time.

Following the passage of this trough...the steering flow across our
region should veer more sharply to the west-northwest and northwest
for most of Sunday and Sunday evening. This will force the lake snows
to shift to areas southeast of the lakes and become more multi-banded
in nature...which should result in weaker activity compared to that of
the previous few days. Nonetheless...with rather cold air remaining
in place...additional advisory-worthy snowfall amounts will still
remain a possibility into Sunday evening...before backing winds and
rapidly increasing shear force the bands to lift back north and weaken
further overnight.

Outside of the main lake effect areas...this period will merely be
largely dry and cold...save for some general snow showers accompanying
the passage of the core of the upper trough/attendant surface trough
Saturday night and Sunday morning. Expect temperatures to run solidly
below average...with daytime highs in the upper teens to mid 20s
both Friday and Saturday giving way to readings only in the mid to
upper teens Sunday...when the coldest air of the period will be
crossing our region. Meanwhile...nighttime lows will generally run
in the upper single digits to the mid teens through Saturday night...
before lowering a bit more Sunday night.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
Leftover lake snows should finally diminish on Monday as low level
ridging slides by to our south and forces winds to back around to
south-southwest and become rather sheared...and introduces a sharply
lowering capping inversion.

After that...the remainder of this period will feature a marked
warming trend...as the large-scale flow across our region shifts
to westerly and then southwesterly out ahead of an approaching
Pacific-based wave. This will result in our temperatures climbing
back to above average for both Tuesday and Wednesday...with readings
likely reaching into the 40s by the middle of next week. With warm
advective precip also spreading into our region during this time
frame...we can also expect general chances for rain/snow Tuesday
into Wednesday...which should trend more toward rain over time
as our airmass warms.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
A cyclonic flow of very cold air will keep significant lake snows in
place east of both lakes today and tonight. This will result in LIFR
conditions within the lake snows...while most elsewhere VFR
conditions will prevail.

Breaking this down in some detail...while KBUF will experience
mainly VFR conditions for the bulk of today...lake snows will impact
the site by late afternoon. Conditions will deteriorate to LIFR
after 21z...at which time their could be significant ground delays
due to heavy lake snow. These very poor conditions may be in place
as long as 01z before the lakes snows push south for the overnight.
This particular band of lake snow is not expected to make it as far
north as KIAG...so mainly VFR conditions should be the rule in that
location.

Likewise...KROC should experience mainly VFR conditions today and
tonight.

The other main problem area will be at KART and KGTB. A plume of
moderate to heavy lake snow will impact these sites today...with
VLIFR to LIFR conditions and serious impacts to ground operations.

Finally...IFR to MVFR conditions at KJHW early this morning will
improve to VFR for much of today as the lake snows will push north
toward Buffalo. Lake snows will return to KJHW later tonight when
IFR conditions are anticipated.

Outlook...

Friday through Saturday...Lake effect snow with attendant
LIFR/IFR east of the lakes...and MVFR/VFR elsewhere.
Sunday...VFR/MVFR with a chance of snow showers. Lake effect snow
likely with IFR flight conditions SE of the Lakes.
Monday...Mainly VFR.

&&

.MARINE...
A deep storm system exiting across northern Quebec will keep strong
winds in place across the Lower Great Lakes for much of today. While
gale warnings have been dropped on Lake Erie...gale force winds (or
at least frequent gale gusts) are expected to remain over the
open waters of Lake Ontario into the early afternoon. Otherwise...
high end small craft advisories will be in place into at least this
evening.

A weakening sfc pressure gradient ahead of a large high pressure
system will encourage winds and waves to subside as we push through
tonight into Friday.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 5 PM EST Friday for NYZ006>008-
     012-019-020-085.
     Lake Effect Snow Advisory until 1 PM EST this afternoon for
     NYZ021.
     Lake Effect Snow Warning until 1 AM EST Friday for NYZ010.
     Lake Effect Snow Advisory until 1 AM EST Friday for NYZ011.
MARINE...Small Craft Advisory until 5 PM EST this afternoon for LEZ020.
         Small Craft Advisory until 1 AM EST Friday for LEZ040-041.
         Small Craft Advisory until 5 PM EST this afternoon
         for LOZ030.
         Small Craft Advisory until 1 AM EST Friday for LOZ042.
         Small Craft Advisory until 7 AM EST Friday for LOZ043-044.
         Gale Warning until 1 PM EST this afternoon for LOZ045-
         062>065.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...JJR
LONG TERM...JJR/TMA
AVIATION...RSH
MARINE...RSH
Hazardous weather outlook, Jan 5, 3:47 AM EST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
347 AM EST THU JAN 5 2017

NYZ006>008-012-019-020-085-060900-
OSWEGO-JEFFERSON-LEWIS-WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
347 AM EST THU JAN 5 2017

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 5 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ021-060900-
ALLEGANY-
347 AM EST THU JAN 5 2017

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>005-013-014-060900-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-
347 AM EST THU JAN 5 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-060900-
NORTHERN ERIE-
347 AM EST THU JAN 5 2017

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 7 AM THIS MORNING TO 1 AM
EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ011-060900-
GENESEE-
347 AM EST THU JAN 5 2017

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO
1 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ045-062>065-060900-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
347 AM EST THU JAN 5 2017

...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>044-SLZ022-024-060900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
347 AM EST THU JAN 5 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR

In the hours before

Local storm report, Jan 5, 7:11 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
711 AM EST THU JAN 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 AM     SNOW             1 NNE FRANKLINVILLE     42.34N  78.45W
01/05/2017  M9.5 INCH        CATTARAUGUS        NY   COCORAHS

            24 HOUR SNOWFALL.

&&

EVENT NUMBER BUF1700006

HITCHCOCK
Special weather statement, Jan 5, 7:40 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
740 AM EST THU JAN 5 2017

NYZ012-019-020-085-051400-
Southern Erie-Cattaraugus-Chautauqua-Wyoming-
740 AM EST THU JAN 5 2017

...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHERN ERIE...NORTHERN
CATTARAUGUS...WESTERN WYOMING AND NORTHEASTERN CHAUTAUQUA COUNTIES...

A band of lake effect snow producing snow fall rates of 2 inches per
hour will remain in place through mid morning across southern Erie,
western Wyoming, northern Chautauqua, and northern Cattaraugus
counties. This band of snow is expected to begin to drift north late
this morning.

Winds in excess of 30 mph are expected with this band of lake effect
snow, producing blowing and drifting snow.

Locations impacted include...
Dunkirk, Fredonia, Boston, Eden, Springville, Colden, Gowanda, Silver
Creek, Angola and Arcade.

This includes Interstate 90 between exits 59 and 57A.
This includes Route 219 from Boston to Springville.

Use extra caution if you must travel into or through this band of
heavy lake effect snow. Visibility will be reduced to less than an
eighth of a mile with deep snow cover on roads.

LAT...LON 4244 7950 4248 7947 4253 7939 4260 7919
      4262 7917 4282 7832 4269 7810 4252 7829
      4234 7972

Hitchcock

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 7:26 PM ESTSpecial Weather StatementBUFChautauqua, Erie, Wyoming2 hr
Jan 4, 7:31 PM ESTSpecial Weather StatementBUFJefferson, Lewis119 min
Jan 5, 7:44 AM ESTSpecial Weather StatementBUFJefferson, Lewis91 min
Jan 5, 9:06 AM ESTSpecial Weather StatementBUFErie, Wyoming84 min
Jan 5, 9:17 AM ESTSpecial Weather StatementBUFLewis88 min
Jan 5, 10:44 AM ESTSpecial Weather StatementBUFErie91 min
Jan 5, 10:48 AM ESTSpecial Weather StatementBUFJefferson87 min
Jan 5, 12:17 PM ESTSpecial Weather StatementBUFErie88 min
Jan 5, 12:19 PM ESTSpecial Weather StatementBUFJefferson86 min
Jan 5, 1:46 PM ESTSpecial Weather StatementBUFErie89 min
Jan 5, 1:48 PM ESTSpecial Weather StatementBUFJefferson87 min
Jan 5, 3:13 PM ESTSpecial Weather StatementBUFErie77 min
Jan 5, 3:16 PM ESTSpecial Weather StatementBUFJefferson89 min
Jan 5, 4:35 PM ESTSpecial Weather StatementBUFErie70 min
Jan 5, 4:42 PM ESTSpecial Weather StatementBUFJefferson93 min
Jan 5, 5:56 PM ESTSpecial Weather StatementBUFErie79 min
Jan 5, 6:04 PM ESTSpecial Weather StatementBUFJefferson86 min

Nearby

Special Weather Statements in New York, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.